Weak$^*$ fixed point property and the space of affine functions

Enrico Miglierina, Lukasz Piasecki, Emanuele Casini

Research output: Contribution to journalArticle

Abstract

First we prove that if a separable Banach space X contains an isometric copy of an infinite-dimensional space A(S) of affine continuous functions on a Choquet simplex S, then its dual X∗ lacks the weak∗ fixed point property for nonexpansive mappings. Then, we show that the dual of a separable L1-predual X fails the weak∗ fixed point property for nonexpansive mappings if and only if X has a quotient isometric to some infinite-dimensional space A(S). Moreover, we provide an example showing that “quotient” cannot be replaced by “subspace”. Finally, it is worth mentioning that in our characterization the space A(S) cannot be substituted by any space C(K) of continuous functions on a compact Hausdorff K.
Original languageEnglish
Pages (from-to)1613-1620
Number of pages8
JournalProceedings of the American Mathematical Society
Volume149
DOIs
Publication statusPublished - 2021

Keywords

  • L_1-preduals
  • nonexpansive mappings
  • spaces of affine functions
  • spaces of continuous functions
  • w^* fixed point property

Fingerprint

Dive into the research topics of 'Weak$^*$ fixed point property and the space of affine functions'. Together they form a unique fingerprint.

Cite this